Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

August 5, 2021Kenedy County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 5, 2021, 3:09 PM CDT for Kenedy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2021, 3:09 PM CDT (20:09 UTC)
Expired
Aug 5, 2021, 3:45 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Hail
0.00 in
Wind
30

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS84 KBRO 052009
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
309 PM CDT Thu Aug 5 2021
 
TXZ251-351-052045-
Coastal Kenedy TX-Inland Kenedy TX-
309 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of northwestern Kenedy
County through 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kenedy County Sheriffs Office, or near Sarita, moving north at 15
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Sarita, Kenedy County Wind Farms, U S 77 Border Patrol Station and
Kenedy County Sheriffs Office.

This includes US Highway 77 between mile markers 712 and 730.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is occurring with this storm and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2726 9773 2728 9765 2724 9763 2723 9752
      2700 9749 2700 9751 2699 9751 2700 9756
      2699 9755 2697 9788 2724 9793 2724 9789
      2725 9785 2724 9784 2725 9782 2727 9781
      2728 9776
TIME...MOT...LOC 2008Z 174DEG 14KT 2718 9771 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Mejia

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:54 PM CDT, 15 minutes earlier.

Area forecast discussion, Aug 5, 2:54 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
254 PM CDT Thu Aug 5 2021

.SHORT TERM (Now through Friday Night): The leftover outflow
boundaries and afternoon heating have fired up some more conv across
mainly the northern Ranchland counties with Kenedy County currently
seeing the strongest conv. This conv will persist into the afternoon
and early evening hours and then should diminish steadily with the
loss of the afternoon heating. The 500 mb ridging that is trying to
nose into the region from the east will be competing with the
southern end of a 500 mb trough digging over the lower Miss River
Valley. The influence of the trough axis will combine with the sea
breeze/diurnal effects to force the conv to linger on into Fri. So
will maintain some mention of conv pops into Fri.

The short term model sets have started backing of on the pops for
Fri with the exception of the NAM which is the most aggressive for
tomorrow.

Will go pretty close to a model blend for temps/pops through Fri
Night.

.LONG TERM (Saturday through Thursday): Subtropical ridging at
500mb will be the dominant feature across our area this weekend
and early next week. The resulting subsidence will effectively
limit moisture at lower and middle levels, maintaining mostly
rain-free conditions and hot daytime temperatures. On Tuesday and
Wednesday, the ridge and eventual closed 500mb high will move
inland and become centered over southern Texas, prolonging the
general theme of subsidence across the Rio Grande Valley. Overall,
the midlevel pattern will remain largely unchanged through
Thursday. Any stronger midlevel troughs or closed lows should pass
well to our north, effectively keeping any features from breaking
down or even weakening the subtropical ridge. Heat index values
will routinely fall into the 105-110 degree range across much of
the CWA through the middle of next week. The usual hot spots in
Starr and Zapata Counties will need to be monitored for potential
Heat Advisory conditions this weekend and early next week.

&&

.MARINE (Now through Friday Night): A relatively weak PGF will
continue over the lower TX Bay and Gulf waters through tomorrow night
as elongated surface ridging prevails over the Gulf of Mex. This
will maintain light to moderate onshore winds and low swells
across the region with no SCA conditions expected through Fri
night.

Saturday through Tuesday: Broad high pressure across the Gulf of
Mexico will favor moderate southeasterly winds and gradually
building seas to start the weekend. Low pressure developing over
the Southern and Central High Plains will tighten the surface
pressure gradient late Saturday into Sunday, favoring southeast
winds of 15-20kts through Monday afternoon. Small Craft will need
to Exercise Caution during this time. Wave heights will remain
slightly elevated through Monday evening as a result. The pressure
gradient then weakens on Tuesday allowing both winds and seas to
relax.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  93  79  94 /  20  10  10   0
BROWNSVILLE          79  96  80  95 /  20  10  10   0
HARLINGEN            77  96  78  98 /  20  20  10   0
MCALLEN              77  96  77  99 /  20  20  10   0
RIO GRANDE CITY      76  99  77 102 /  40  10  20   0
SOUTH PADRE ISLAND   82  88  82  90 /  20  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...60-Speece
Long Term...55-Adams
Hazardous weather outlook, Aug 5, 4:10 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
410 AM CDT Thu Aug 5 2021

TXZ248>257-351-353-060915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
410 AM CDT Thu Aug 5 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms with locally heavy rainfall
are possible this afternoon. Localized minor flooding of low-
lying and poorly draining areas may occur.

Heat Index values of 105 to 110 degrees will be possible this
afternoon, especially across Zapata and Starr counties.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat Index values of 105 to 110 degrees will be possible each
afternoon, especially across Zapata and Starr counties.

An elevated risk of rip currents is possible at the beaches of
South Padre Island and Boca Chica Beach Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-060915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
410 AM CDT Thu Aug 5 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 5, 3:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
309 PM CDT Thu Aug 5 2021

TXZ251-351-052045-
Coastal Kenedy TX-Inland Kenedy TX-
309 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of northwestern Kenedy
County through 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kenedy County Sheriffs Office, or near Sarita, moving north at 15
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sarita, Kenedy County Wind Farms, U S 77 Border Patrol Station and
Kenedy County Sheriffs Office.

This includes US Highway 77 between mile markers 712 and 730.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2726 9773 2728 9765 2724 9763 2723 9752
      2700 9749 2700 9751 2699 9751 2700 9756
      2699 9755 2697 9788 2724 9793 2724 9789
      2725 9785 2724 9784 2725 9782 2727 9781
      2728 9776
TIME...MOT...LOC 2008Z 174DEG 14KT 2718 9771

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:43 PM CDTSpecial Weather StatementBROWillacy32 min
Aug 5, 5:00 PM CDTSpecial Weather StatementBROWillacy30 min
Aug 5, 5:02 PM CDTSpecial Weather StatementBROBrooks28 min
Aug 5, 5:06 PM CDTSpecial Weather StatementBROJim Hogg24 min
Aug 5, 5:22 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata68 min
Aug 5, 5:26 PM CDTSpecial Weather StatementBROHidalgo34 min
Aug 5, 5:46 PM CDTSpecial Weather StatementBROStarr29 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.